New Jersey, 2013

Excessive Heat in New Jersey, September 11, 2013

September 11, 2013 · NWS OKX · 2 events in 2 counties and zones

High pressure to the south pumped hot and humid air north across the area.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

High pressure to the south pumped hot and humid air north across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Sep 11, 11:58 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 11, 11:58 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1258 PM EDT WED SEP 11 2013

.SYNOPSIS...
SURFACE TROUGH EXTENDS THROUGH THE NORTHEAST TODAY THROUGH
THURSDAY AS HIGH PRESSURE REMAINS EAST OF THE AREA. A COLD FRONT
SLOWLY APPROACHES FROM THE WEST THURSDAY...FINALLY PUSHING THROUGH LATE
THURSDAY NIGHT. HIGH PRESSURE THEN BUILDS IN FOR THE
WEEKEND...SLIDING OFFSHORE ON SUNDAY. A WEAK COLD FRONT WILL MOVE
ACROSS THE REGION SUNDAY NIGHT INTO MONDAY FOLLOWED BY ANOTHER
CANADIAN HIGH PRESSURE SYSTEM.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES AND DEWPOINTS RUNNING SLIGHTLY HIGHER THAN FORECAST.
ALREADY HAVE HEAT INDICES AT/JUST ABOVE 100 IN NE NJ AND NYC. WITH
LITTLE REASON NOW TO EXPECT DEWPOINTS TO FALL MUCH IF AT ALL THIS
AFTERNOON...AND TEMPERATURES RUNNING 1-2 DEGREES ABOVE PREVIOUS
LEVELS ON AVERAGE...HAVE ISSUED A HEAT ADVISORY FOR NYC/NE
NJ/LOWER HUDSON VALLEY AND MOST OF S CT THROUGH 6 PM.

SEE THE CLIMATE SECTION OF THE AFD FOR DETAILS ON POTENTIAL FOR
RECORD HIGHS.

12Z SOUNDINGS SUGGEST UPPER BOUND TO CAPES THIS AFTERNOON OF
3500-4500 J/KG BUT ALSO SHOW A STRONG CAP - RUNNING FROM 525-425
HPA IN KALY SOUNDING AND FROM 550-475 HPA IN KOKX SOUNDING.
LATEST MESO-SCALE GUIDANCE SUGGESTS CAP SHOULD HOLD OVER MOST IF
NOT ALL THE CWA TODAY...SO HAVE GONE WITH A DRY FORECAST OVER ALL
BUT FAR NW ZONES...WHERE HAVE SLIGHT CHANCE POPS. THESE POPS ARE
SCALED BACK FROM PREVIOUS FORECAST...COULD END UP BEING DRY THIS
AFTERNOON ACROSS THE ENTIRE CWA...BUT NOT QUITE CONFIDENT ENOUGH
TO GO WITH THAT FORECAST AT THIS TIME.

IN ADDITION TO THE CAP...ALSO HAVE NEGATIVE VORTICITY ADVECTION
AT 700 HPA AND TO A LESSER EXTENT AT 500 HPA WORKING AGAINST
CONVECTION. THIS IS TRUE FOR THE ENTIRE CWA UNTIL LATE IN THE DAY
OVER FAR W ZONES. ALSO WILL HAVE SHEAR OF 15 KT OR LESS WITH BULK
RICHARDSON NUMBERS OF OVER 100 - SO WOULD EXPECT ONLY PULSE
STORMS...IF ANY DO FORM - AND MOST LIKELY NOT STRONG OR SEVERE.
MAIN THREAT WOULD BE FROM LOCALLY HEAVY RAINFALL - REFER TO THE
HYDRO SECTION OF THE AFD FOR DETAILS.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE ATLANTIC OCEAN
BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COLD FRONT SLOWLY APPROACHES FROM THE WEST TONIGHT THROUGH
THURSDAY NIGHT AS THE SURFACE TROUGH HUGS THE EAST
COAST...CONTINUING TO EXTEND FROM NEW ENGLAND SOUTH INTO THE MID
ATLANTIC REGION. UPPER LEVEL TROUGH SWINGS THROUGH THE GREAT LAKES
TONIGHT INTO THURSDAY...DEEPENING INTO THE NORTHEAST BY LATE
THURSDAY.

WILL CONTINUE WITH THE SLIGHT CHANCE POPS TONIGHT TO ACCOUNT FOR ANY
DEVELOPMENT ALONG THE TROUGH...THOUGH THINKING THE BEST CHANCE WILL
BE IN THE EVENING WITH THE BEST INSTABILITY. AS WE LOSE THE
HEATING FROM THE DAY...THREAT FOR PRECIP SHOULD DIMINISH...WITH
THE MOST LIKELY SCENARIO OF MOST...IF NOT ALL THE AREA HAVING A
DRY NIGHT IN STORE. WITH CLOUDY CONDITIONS AND THE 850MB TEMPS
STILL AROUND 20 DEGREES CELSIUS...EXPECT A WARM AND MUGGY
NIGHT...WITH LOWS IN THE LOWER TO MID 70S.

NOW FOR THE MAIN STORY FOR THURSDAY/THURSDAY NIGHT. 00Z MODEL RUNS
CONTINUE TO BRING THE COLD FRONT THROUGH LATE THURSDAY NIGHT. WITH
THE WARM AND VERY MOIST AIRMASS IN PLACE THROUGH THIS
PERIOD...COULD EXPECT ISO-SCT DEVELOPMENT EARLIER IN THE DAY TO
THE WEST ALONG THE PRE-FRONTAL TROUGH. THE ISSUE AT HAND IS HOW
QUICKLY THE SHOWERS AND THUNDERSTORMS PUSH TO THE EAST...AND HOW
STRONG/SEVERE THEY BECOME. THE TIMING IN THE LATEST MODELS WOULD
SUGGEST ANOTHER DAY OF HIGHER INSTABILITY VALUES...BETWEEN 1000
AND 2000 J/KG OVER INTERIOR AREAS. BUT WITH A SLIGHTLY SLOWER
PROGRESSION OF THE UPPER LEVEL TROUGH...AND THE LOW LEVEL JET
WAITING TO SET UP AFTER 00Z THURS...WE WILL SEE THE HIGHER
INSTABILITY VALUES INT HE AFTERNOON WITH LOWER SHEAR VALUES...THEN
THE HIGHER SHEAR VALUES OVERNIGHT BUT WITH THE LOSS OF DAYTIME
HEATING...LOWER INSTABILITY VALUES. SO WHILE THE THREAT FOR STRONG
TO SEVERE STORMS IS NOT OUT OF THE QUESTION...THE THREAT IS
MINIMAL AT THIS TIME FOR MOST OF THE AREA. THINKING IF IT DOES
OCCUR...IT WILL BE MORE PULSE LIKE IN NATURE LATE IN THE DAY INTO
THE EVENING...MAINLY WEST AND NORTH OF NYC...WITH THE MAIN THREAT
BEING GUSTY WINDS. THE HIGHER CONFIDENCE THOUGH IS OF NUMEROUS
SHOWERS WITH SCATTERED THUNDERSTORMS AHEAD OF THE FRONT THURSDAY
EVENING AND INTO THE EARLY OVERNIGHT HOURS...WITH THE PRECIP THEN
TAPERING OFF FROM WEST TO EAST IN THE WAKE OF THE FRONT BY 12Z
FRI. WITH SUCH A MOIST AIRMASS IN PLACE...ANY STORM COULD PRODUCE
A QUICK HEAVY RAIN...WHICH COULD LEAD TO FLOODING OF URBAN AND
POOR DRAINAGE AREAS. HAVE LIKELY POPS IN TO ACCOUNT PRIOR TO
06Z...THEN TAPER OFF TO ISO-SCT FOR THE LATTER PART OF THE NIGHT.

850MB TEMPS BEGIN TO DECREASE AS HEIGHTS DECREASE AHEAD OF THE
APPROACHING FRONTAL SYSTEM/UPPER LEVEL TROUGH. WITH
THIS...COMBINED WITH CLOUDY SKIES AND THE CHANCE FOR
PRECIPITATION...EXPECTING HIGHS TO ONLY REACH THE LOWER TO MID
80S. SO STILL ABOVE NORMAL BUT NOT AS HIGH AS TODAY. THURSDAY
NIGHT LOWS WILL BE GENERALLY IN THE LOWER TO MID 60S...WITH DRIER
AIR BEING USHERED IN BEHIND THE FRONT...RESULTING IN A MUCH LESS
MUGGY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS COMING INTO BETTER AGREEMENT WITH AN UPPER TROUGH DIGGING
TOWARDS THE REGION ON FRIDAY AND DEVELOPING A CUTOFF UPPER LOW
ACROSS NORTHERN NY/NEW ENGLAND BY FRIDAY NIGHT. THIS TROUGH THEN
SLOWLY TRANSLATES EAST ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY.
AT THE SURFACE...ITS ASSOCIATED COLD FRONT PASSES BY FRIDAY MORNING
WITH LINGERING SHOWER ACTIVITY COMING TO AND END. GUSTY NW WINDS UP
TO 25-30 MPH AND GRADUAL CAA ADVECTION EXPECTED IN ITS WAKE FRI
AFT/EVE. DESPITE AN UNSEASONABLY MILD START TO THE DAY...CAA AND
CLOUD COVER SHOULD KEEP TEMPS NEAR TO SLIGHTLY BELOW SEASONABLE. WITH
THE APPROACH OF THE UPPER TROUGH FRIDAY AFTERNOON/EVE...WOULD EXPECT
INSTABILITY CU DEVELOPMENT AND ISOLATED SHRA ACTIVITY ACROSS NW
ZONES. THIS ACTIVITY SHOULD TAPER WITH NIGHTFALL WITH CLEARING SKIES
OVERNIGHT.

BETTER MODEL AGREEMENT WITH THE UPPER TROUGH MOVING ACROSS THE
REGION SATURDAY AND CANADIAN HIGH PRESSURE BUILDING IN. THIS WILL
SETUP A COOL FALL TYPE WEEKEND WITH TEMPERATURES SEVERAL DEGREES
BELOW NORMAL SATURDAY THROUGH SUNDAY (UPPER 60S/LOWER 70S).

SATURDAY WILL LIKELY BE THE COOLER DAY AS THE TROUGH AXIS MOVES
OVERHEAD...WITH AT LEAST SCT INSTABILITY CU DEVELOPMENT OVER N AND E
ZONES. AN ISOLATED SHOWER IS POSSIBLE IF TROUGH PASSAGE IS ANY
SLOWER. DEPENDING ON CLOUD COVER...NORTHERN ZONES COULD STRUGGLE
INTO THE MID 60S.

BRIEF ZONAL FLOW FOR SUNDAY BEFORE THE NEXT SHORTWAVE TROUGH
APPROACHES SUNDAY NIGHT INTO MONDAY WITH A WEAK COLD FRONTAL
PASSAGE. A FEW SHOWERS ARE POSSIBLE WITH THE FRONTAL PASSAGE SUNDAY
NIGHT...BUT WITH SOME DIFFERENCES IN THE STRENGTH OF THE SHORTWAVE
HAVE KEPT FORECAST DRY. IN THE WAKE OF FRONTAL PASSAGE...BREEZY BUT
DRY AND SEASONABLE CONDITIONS EXPECTED ON MONDAY.

CANADIAN HIGH PRESSURE BUILDS INTO THE REGION TUESDAY WITH COOL AND
DRY CONDITIONS. THEN FAIR AND MODERATING TEMPS COULD BE EXPECTED FOR
MIDWEEK AS MODELS ARE IN GENERAL AGREEMENT WITH UPPER RIDGING
BUILDING IN AND SURFACE HIGH PRESSURE SLIDING OFFSHORE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE REMAINS OVER THE REGION TODAY....WITH A WARM FRONT
REMAINING NORTH OF THE AREA.

VFR AT THE NYC TERMINALS.

HIGH CONFIDENCE OF CONVECTION IMPACTING THE LOCATIONS NORTH AND
WEST OF THE NYC METRO TERMINALS LATER THIS AFTERNOON. THINKING AT
THIS POINT THAT KSWF MAY NOT BE IMPACTED...BUT WILL NEED TO KEEP
AN EYE ON THIS. THE CONVECTION WILL HAVE IMPACTS ON THE NORTH AND
WEST GATES.

SOME ISOLATED MVFR RESTRICTIONS DUE TO LEFT OVER HAZE. THIS
SHOULD STICK AROUND THROUGH 15Z-16Z.

WINDS PICK UP TO AROUND 10-15 KT THIS AFTERNOON. OCCASIONAL GUSTS
TO 15-17 KT POSSIBLE.

TONIGHT...WINDS FALL BELOW 10 KT AND FOG RETURNS WITH SUB-VFR
CONDITIONS ONCE AGAIN.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: GUSTS COULD BE MORE OCCASIONAL THAN
FREQUENT THIS AFTERNOON.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: ISOLATED GUSTS TO 15-17 KT POSSIBLE THIS
AFTERNOON.

KLGA FCSTER COMMENTS: ISOLATED GUSTS TO 15-16 KT POSSIBLE THIS
AFTERNOON.

KTEB FCSTER COMMENTS: GUSTS COULD BE MORE OCCASIONAL THAN
FREQUENT THIS AFTERNOON.

KHPN FCSTER COMMENTS: ISOLATED GUSTS TO 15-16 KT POSSIBLE THIS
AFTERNOON.

KISP FCSTER COMMENTS: ISOLATED GUSTS TO 15-17 KT POSSIBLE THIS
AFTERNOON.

OUTLOOK FOR 12Z THU THROUGH SUN...

.WED NIGHT...GENERALLY VFR WITH PSBL MVFR WITH ISO-SCT PCPN AHEAD OF
APPROACHING COLD FRONT. CHANCE WIDESPREAD REDUCED CIGS/VIS OVERNIGHT.

.THU...SCT SHOWERS/TSTMS WITH OCNL MVFR OR LOWER CONDITIONS. COLD
FROPA LATE THU / THU NIGHT.

.FRI...VFR. NW GUSTS 20-25 KTS PSBL IN THE AFTN.

.SAT...VFR. NW GUSTS 15-20 KTS PSBL IN THE AFTN.

.SUN...VFR.

&&

.MARINE...
MINOR CHANGES THIS UPDATE TO REFLECT THE LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK.

WITH HIGH PRESSURE IMPACTING THE WATERS TODAY...EXPECTING MAINLY
SUB-SCA CONDITIONS ON ALL WATERS. SW FLOW MAINLY 5-10
KT...INCREASING LATE TO 10-15 KT IN THE NY BIGHT REGION WITH THE
AFTERNOON/EARLY EVENING  SEABREEZE...WHILE SEAS WILL REMAIN 4 FT OR
LESS.

HAVE ISSUED A SCA FOR THE EASTERN OCEAN WATERS TONIGHT THROUGH
THURSDAY NIGHT TO ACCOUNT FOR INCREASING SEAS DUE TO BOTH
INCREASED SW FLOW AHEAD OF THE APPROACHING COLD FRONT
THURSDAY...AND SE SWELL FROM TROPICAL SYSTEM GABRIELLE. SEAS UP TO
6 FT WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT ON THE OCEAN
WATERS. MAY HAVE TO INCLUDE THE WESTERN OCEAN ZONE LATER IF THE 5
FT SEAS LOOK TO PUSH THAT FAR WEST.

COLD FRONT PUSHES EAST OF THE REGION FRIDAY MORNING. MARGINAL
NEARSHORE SCA WINDS GUSTS POSSIBLE FRI...WITH BETTER CHANCE OF SCA
WIND GUSTS OVER ALL THE WATERS FRI EVE/NIGHT CAA. MARGINAL SCA SEAS
WILL LIKELY LINGER INTO FRIDAY NIGHT ON THE OUTER OCEAN WATERS WITH
STRONG OFFSHORE FLOW AND INCOMING SWELLS.

SUB SCA CONDITIONS THEN RETURN FOR SAT AND REMAIN THROUGH THE REST OF THE
FORECAST PERIOD.

&&

.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED THROUGH
TONIGHT. HOWEVER WITH PRECIPITABLE WATERS FORECAST TO BE AROUND 1.75
INCHES...ANY STORMS WHICH DO FORM COULD PRODUCE LOCALLY HEAVY
RAINFALL...WHICH MIGHT CAUSE MINOR URBAN/POOR DRAINAGE FLOODING.

1/3 TO 2/3 OF BASIN AVERAGE QPF IS EXPECTED WITH A COLD FRONTAL
PASSAGE THU/THU NIGHT. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH ANY
TRAINING THUNDERSTORMS. THIS MAY ALSO CAUSE MINOR URBAN AND SMALL
STREAM FLOODING WITH A LOCALIZED FLASH FLOOD THREAT.

&&

.CLIMATE...
TODAY WILL BE THE WARMEST DAY THIS WEEK...WITH HIGH
TEMPERATURES AROUND 10 TO 15 DEGREES ABOVE NORMAL. WHILE MOST OF THE
AREA IS FORECASTED TO HAVE HIGHS REMAIN A FEW DEGREES BELOW RECORD
VALUES...THESE TEMPS COMBINED WITH A VERY MOIST AIR MASS WILL
RESULT IN AN UNSEASONABLY HOT AND HUMID DAY.

LISTED BELOW ARE THE RECORD HIGHS AND THE FORECASTED HIGHS FOR
TODAY FOR EACH OF OUR 6 CLIMATE SITES.

SITE....RECORD HIGH.....FORECAST HIGH
-------------------------------------
BDR......90 (1983)..........89
EWR......99 (1983)..........96
ISP......88 (1989)..........89
JFK......96 (1983)..........89
LGA......96 (1983)..........95
NYC......99 (1983)..........94

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THE TECHNICAL PROBLEM.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ005>007-009.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ067>075-176-
     178.
NJ...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 6 AM EDT FRIDAY FOR
     ANZ350-353.

&&

SYNOPSIS...SEARS/NV
NEAR TERM...MALOIT
SHORT TERM...SEARS
LONG TERM...NV
AVIATION...BC
MARINE...MALOIT/SEARS/NV
HYDROLOGY...SEARS/NV
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Sep 11, 3:26 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
426 AM EDT WED SEP 11 2013

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-120830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
426 AM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HIGH TEMPERATURES OF 90 TO 95 DEGREES WITH HEAT INDEX
VALUES IN THE MID TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS ARE
EXPECTED THURSDAY AFTERNOON INTO THURSDAY EVENING. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE...WITH A LOCALIZED FLASH FLOOD THREAT
FROM ANY TRAINING THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-120830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
426 AM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-010>012-NYZ078>081-177-179-120830-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
426 AM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 excessive heat. Local standard time, as filed.

Excessive Heat, Eastern Essex

When
September 11, 1:00 PM EST to 3:00 PM EST
Where
Eastern Essex forecast zone
Reported by
ASOS
Coordinates
40.787, -74.247 (the zone’s center; the record gives no point)

At Newark International Airport, the heat index reached 105 degrees around 2 pm.

Excessive Heat, Eastern Union

When
September 11, 1:00 PM EST to 3:00 PM EST
Where
Eastern Union forecast zone
Reported by
ASOS
Coordinates
40.660, -74.309 (the zone’s center; the record gives no point)

At Newark International Airport, the heat index reached 105 degrees around 2 pm.

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478676, 478678.